Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Cramping in abdomen, back pain, fever and cloudy urine. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I have cramping in my abdomen, for the past 24-48 hrs. It is mostly in the left lower abdomen. I feel like I always have to have a BM. Sometimes I can and it helps the cramping but only a little. Sometimes I can't go at all. My BM's are soft but formed, an orangey color, and has white almost kernel like things in various sizes. For longer then that I have had back pain on the left side along the spine in the thoracic region and a popping feeling in one of my ribs. The back pain has worsened as the cramps have worsened. I also have achiness throughout my whole body. Especially in my arms and hands which also causes weakness. Like instant arthritis.

Thank you doctor. My current temp is 99 which is very very unusual for me as my body temperature is normally btw 96.8 and 97.2. So for me 99 is on the high side. I am also experiences chills and sweats intermittency even though my activity level, room temperature, and clothing have not changed. Furthermore the pain in my abdomen seems to have spread out and is now radiating from just below and to the left of my belly button. I am also gassy. And my back pain is quite unbearable and seems to encompass my whole ribs.

Yesterday when I passed a bowel movement it looked to have blood in it. Maroon to bright red. It turned the toilet water pinkish red. I cannot be 100% sure that it was blood, as I did have beets in my salad the previous day. But the red stool and stomach pain did go hand in hand. My stool is no longer bright red but is a light brownish orange with white chunks in it, almost like white corn kernels. But they are not uniformed in size, and I have eaten no corn.

I also noticed my urine is cloudy but I have no burning when I pee.

Is this something I should try to see a doctor about today?
Posted Mon, 11 Nov 2013 in Digestion and Bowels
Answered by Dr. Prasad 7 hours later
Brief Answer:
Intestinal infection need to be excluded...

Detailed Answer:

Thanks for providing a detailed account of your problem.

From what you described, the symptoms are consistent with the possibility of intestional (gut) inflammation - colitis. The acute onset of symptoms associated with marginal rise in body temperature makes me believe the cause would be an infection - virus or a parasite.

Often this infection is transmitted orally. Therefore I am interested to know if you ate or drank anything unusual / away from home. I would also like to know if any other family member suffer from similar symptoms.

I would proceed to investigate if you do not feel better in the next 24 hours. Complete hemogram and stool test are couple of tests necessary.

As you wait the next 24 hours, my advice to you are:
- Monitor the symptoms. You will need to seek medical attention if you start to pass loose stool very frequently or if the amount of blood in stool increase.
- Drink plenty of fluids to remain hydrated.
- Take Tylenol twice a day. That should take care of fever and pain to some extent. If cramps are severe, over the counter antispasmodic can be helpful.
- Add probiotics to your diet. Yoghurt is my choice.

Hope this helped. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Cramping in abdomen, back pain, fever and cloudy urine. What could be the reason? 6 hours later
Thank you for the information. However as mentioned in my intake form, I am already on a probiotic, and cannot eat yogurt because I have a dairy allergy.
Answered by Dr. Prasad 38 minutes later
Brief Answer:
Please continue probiotic...

Detailed Answer:

Probiotic replenish normal commensal flora of gut. This has beneficial effects in patient suffering with intestinal infection. I am glad you are already on it. Please continue the probiotic supplements.

Yoghurt was an optional probiotic. You need not take them as you are already on supplementary drugs.

Like I said earlier, acute intestinal inflammation usually resolves spontaneously. You will need antibiotic supports if it's of bacterial or parasitic cause. It is too early to determine the cause. Therefore do wait and watch the next 24 hours before seeking medical help.

Hope this helps. I will be glad to answer your doubts and clarification.
If all your questions are answered, please close the discussion.

Good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor